Rigors, (pronounced Rygors) and taflinlar, mek

Posted By
3/9/2014 6:16pm
View other posts by
Activity
Replies: 4

Hi there,

My husband has been experiencing severe rigors.  The uncontrollable shaking, sweating and nausea have him wiped out.  I have had a very difficult time finding out about how to best handle it.  I located a random tip on the internet recommending to warm up his extremities, which we do and find that it helps a little.   We have a heating pad at his feet and a warming blanket underneath him. The rigors can last for hours and are intense enough where he cannot hold a glass of water or get to a bathroom.

Is there a blog about patient comfort?  It seems to me with the kaleidoscope of side effects for the various drugs that patients are on it would be somewhere on this blog, but I cannot find anything so far.  I assume it is my own ineptitude as I have not used a bulletin board before.

His fever has been high for 5 days now, high as 103 and lowest at 101.  There is a predictable time table with the onset.  Does anyone have any ideas of the timing with the Benadryl and Tylenol with respect to these symptoms?  Are there any other medications anyone has heard of or has tried?  Has anyone gone off the taflinlar for a short time?  Is there any data to support the cost/benefit analysis in doing that?

So far his doctor has him taking Benadryl and Tylenol.  I try to keep lots of liquids in him smoothies and Gatorade.  Food is difficult because of the nausea.

 

Would appreciate any advise.

Thank you,

Michelle

 

Hi Michelle , sorry your husband is having such a rough time . I hit the wall with side effects at about 5- 6 weeks after starting this combo - ( beginning august last year) . I had fever, dehydration, sore tongue, mouth ulcers & really painful feet. & severe leg pain. Had. 2 nights in hospital to rehydrate . I was taken off meds for a week & then when sympts returned I was cut back to 200 mgs Dabrafenib - trametenib stayed the same. Was also put on prednisone for a couple of weeks & tapered off slowly. Am glad to say 2 PET scans have shown NED so the reduced dose is still doing its job. Apparently each body has a different metabolism & toleration levels are therefore different . I am doing just about everything I used to do exercise wise & feel great. Some days the foot tenderness & joint aches return but are quite tolerable / manageable. I had afew episodes of shakes but nothing like your husband . Hang in there as side effects do seem to pass . Best wishes, Lyn

Heal with every inhalation and let go of cancer with every exhalation.

Thank you Lyn.  Every bit of information is useful. Was holding my breath while reading your post and exhaled in relief to get to the part on how well you are doing!  Lol! I think that exhale counts too - very beautiful saying at the bottom of your post - Read it to my husband and he thought the same thing.

Thank you again for taking the time to respond.

For the Rigors from IL-2 they often give Demerol.

also: http://www.pennstatehershey.org/c/document_library/get_file?uuid=eb70783...

High Dose Interleukin-2
Page 2 of 3
 
Medications:
Meperidine 25 or 50 mg IV in 50 ml D5W over 15 minutes PRN rigors q8h, (use 25 mg for mild rigors,50 mg for severe rigors) (may repeat 25 mg dose once, then call appropriate provider; maximum of 50mg meperidine before calling provider)
 

I'm me, not a statistic. Praying to not be one for years yet.

When my daughter was having rigors during biochemo-therapy they always recommended she keep cool.  One of the cancer meds caused them so they would take off her covers and as much clothing as possible an hour before she received it and would use ice packs behind her neck, on her forehead and next to her body if she started to get them.  They also gave her a shot of demoral if they couldn't control them otherwise and that stopped them right away.